MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO 1.7MM WIRE PASS DRILL BIT; DRILLS, BURRS, TREPHINES & ACCESSORIES

STRYKER INSTRUMENTS-KALAMAZOO 1.7MM WIRE PASS DRILL BIT; DRILLS, BURRS, TREPHINES & ACCESSORIES
Model Number 5820103017
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.Device was discarded.
 
Event or Problem Description
It was reported that during a craniotomy procedure, the drill bit broke and remained inside the patient¿s skull bone.It was also reported that the surgeon did not realize the breakage at the time.It was further reported that a week later, a revision surgery was performed to remove the broken fragment.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6; the reported event, for drill breakage, was confirmed by way of photographic evidence provided.The drill reported involved in this event was not returned for evaluation.Without the device, the root cause cannot be determined.H3 other text : device discarded by customer.

Brand Name
1.7MM WIRE PASS DRILL BIT
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key10153394
Report Number0001811755-2020-01455
Device Sequence Number2101433
Product Code HBE
UDI-Device Identifier04546540362438
UDI-Public04546540362438
Combination Product (Y/N)N
PMA/510(K) Number
K143320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5820103017
Device Catalogue Number5820103017
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/19/2020
Supplement Date Received by Manufacturer07/24/2020
Initial Report FDA Received Date06/15/2020
Supplement Report FDA Received Date07/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;